Gastroenterology Community
Stopping Prevacid
About This Community:

This forum is for questions regarding Gastroenterology issues such as Acid Reflux (GERD), Barretts Esophagus, Colitis, Colon/Bowel Disorders, Crohn's Disease, Diverticulitis/ Diverticulosis, Digestive Disorders and Stomach Pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Stopping Prevacid

I can't get in touch with my doctor...he's busy with a flu epidemic, I guess, and hasn't called me back.

I'd like to try stopping Prevacid to see if I might feel better without it.  I've been on it for a couple years.  

I take 30 mg once daily, usually at night.  I didn't take it last night.  I got to thinking that maybe I shouldn't stop all at once.  Perhaps I should take one tonight, then another Friday, and the last one on Monday?

What do you think?  
Related Discussions
193245_tn?1189993322
Well, since nobody commented I thought I'd say what I did and how it went.

I started to taper first by taking a dose every other day for five days, and then I was going to skip two days in between.  But then I had trouble keeping track of things and just quit all together.  I spoke with two pharmacists first and they'd both said I could stop Prevacid immediately, so when I quit I didn't think it was a big deal.

Of course, I had a pretty bad resurgence of acid reflux.  It's pretty clear Prevacid works!  It never made my reflux go away, really, but apparently it was keeping it from getting really bad.  I started treating it with Maalox.

At the same time, though, I'd been having terrible panic attacks for weeks (I suffer with anxiety).  I had a prescription for Klonopin laying around but was afraid to take it for a long time as I hate medication with a passion.  Sunday I finally started taking it.

Crazy thing, I'm no longer on Prevacid but am now on Klonopin...very little acid reflux all the sudden.

I'm not suggesting that acid reflux people should be prescribed Klonopin.  BUT if you're suffering anxiety anway, it COULD be that which causes your reflux to be worse.  The stomach seems to be the organ that absorbs a lot of our anxiousness for whatever reason.  It's not only the reflux...my stomach feels much better in many ways.

In the interest of full disclosure I need to mention that it's only been two days that I've had full doses of the Klonopin (.5 mg BID).  I suppose it's possible that this is some kind of coincidence, but I doubt it.  That's just an opinion, though; nothing can be proven in two days.
Blank
Have a Gastro question?
100,000+ doctor answers
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Gastroenterology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Digestive Answerers
Avatar_f_tn
Blank
CalGal
CA
Avatar_m_tn
Blank
Morecambe
Weybridge, United Kingdom
Avatar_f_tn
Blank
mammo
Cincinnati, OH
140029_tn?1393301742
Blank
Matthew007
UT
168348_tn?1379360675
Blank
ChitChatNine
Avatar_f_tn
Blank
remar
st. louis, MO